Alert archive / Maine / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Feb 10, 2008, 4:00 PM EST for 5 counties in Maine. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 4:00 PM EST (21:00 UTC)
- Expired
- Feb 11, 2008, 9:54 AM EST
- In force
- 18 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 88 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Feb 10, 10:29 AM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 10, 10:29 AM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1029 AM EST SUN FEB 10 2008
.SYNOPSIS...
LOW PRESSURE WEAKENING OVER WESTERN QUEBEC WILL REDEVELOP OVER
SOUTHEAST MAINE THIS AFTERNOON. THIS LOW WILL INTENSIFY AND LIFT
SLOWLY NORTHEAST INTO THE MARITIMES ON MONDAY. HIGH PRESSURE WILL
BUILD OVER THE REGION ON TUESDAY. AN AREA OF LOW PRESSURE WILL
DEVELOP ALONG THE EAST COAST TUESDAY NIGHT AND TRACK TOWARD NOVA
SCOTIA ON WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR COMPOSITE INDICATING PRECIPITATION ASSOCIATED WITH
WARM ADVECTION LIFTING THROUGH THE EASTERN HALF OF THE CWA ATTM.
BASED ON LATEST TRENDS AND MODEL GUIDANCE THIS AREA WILL SHIFT
INTO NEW BRUNSWICK BY EARLY THIS AFTERNOON. AFTER A BREAK IN THE
PRECIPITATION WHERE IT LIGHTENS UP CONSIDERABLY...THE SECOND AREA
OF PRECIPITATION ASSOCAITED WITH THE ARCTIC FRONT AND DEVELOPING
SURFACE LOW OVER DOWNERAST MAINE WILL MOVE ENHANCE PRECIPITATION
ACROSS THE CWA LATER THIS AFTERNOON INTO TONIGHT.
THIS LOW WILL INTENSIFY AND MOVE EAST TOWARD THE MARITIMES TONIGHT.
BOTH THE NAM AND THE GFS ARE INDICATING THE POSSIBILITY OF A BAND
OF HEAVIER SNOW ESTABLISHING ITSELF SOMEWHERE ACROSS THE FORECAST
AREA TONIGHT AS A TROUGH HANGING BACK ACROSS THE INTENSIFYING
SURFACE LOW ACTS AS THE FOCUSING MECHANISM. HAVE KEPT SNOW
ADVISORIES IN PLACE HOWEVER SINCE AGAIN THIS WILL BE A LONG
DURATION EVENT WITH A EVEN BREAK EXPECTED IN THE SNOW FOR A TIME
TODAY. GENERALLY EXPECTING STORM TOTAL SNOW AMOUNTS TO RANGE FROM
5 TO 10 INCHES ACROSS THE NORTH WITH 4 TO 7 INCHES ACROSS DOWNEAST
AREAS. HAVE ALSO EXTENDED THE SNOW ADVISORY DOWNEAST UNTIL
MIDNIGHT TONIGHT AS IT NOW APPEARS AS IF THE SNOW WILL LINGER A
BIT LONGER THAN EARLIER ANTICIPATED.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
UPPER AND SFC LOW XPCTD TO BE STACKED VERTICALLY BY THE START OF
THE SHORT TERM PERIOD JUST ENE OF NB W/ DEEP CYCLONIC FLOW
PERSISTING ACROSS OUR REGION... THIS SHOULD LEAD TO ABUNDANT WRAP-
AROUND LOW-LEVEL MOISTURE...DEEP CAA AND AN IMPRESSIVE SFC PRES
GRADIENT ACROSS THE FA. AS A RESULT...THINK WE CAN XPCT LGT
SNOW/SNOW SHOWERS TO BE RATHER WDSPRD ACROSS THE N TO START THINGS
OFF MON AM W/ DOWNSLOPE AFFECTS DCRSG PRECIP CHCS FURTHER S ACROSS
OUR DOWNEAST AREAS. BEST LIFT WILL HAVE MOVED WELL NE OF THE FA BY
THIS TIME SO AM NOT XPCTG SIGNIFICANT ACCUMS AFTER 12Z MON BUT
SOME AREAS COULD STILL SEE ANOTHER INCH OR TWO DURING THE DAY... WNDS
WILL BE THE MAIN ISSUE ACROSS THE AREA TOMORROW W/ NWRLY WNDS OF 20-30
MPH W/ GUSTS TO 40 MPH XPCTD. THIS SHOULD LEAD TO A RATHER NASTY
DAY W/ THE STRONG WINDS LIKELY TO CAUSE SOME BLOWING AND DRIFTING
SNOW. LATER SHIFTS MAY NEED TO CONSIDER A BLOWING SNOW ADV FOR
PORTIONS OF THE FA ON MON...
THINGS SHOULD QUIET DOWN TOMORROW NIGHT W/ THO WNDS WILL REMAIN ON
THE BRISK SIDE W/ A HEALTHY SFC PRES GRADIENT PERSISTING THEN HIGH
PRES XPCTD TO BEGIN RDGNG INTO THE AREA ON TUE W/ LGT WNDS...PARTLY
SUNNY SKIES AND CHILLY TEMPS...
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS SEEM TO BE SUGGESTING THAT THE NRN AND SRN SHORT WAVES WILL
NOT PHASE. THIS SHOULD LEAD TO A WEAK NRN BRANCH SYSTEM WHICH
WILL LIKELY BRING SOME SNOW TO OUR FA TUE NGT INTO WED W/ BEST QPF
XPCTD OVR CENTRAL AND SRN AREAS. A STRONGER SYSTEM SHOULD REMAIN WELL
S OF THE REGION DURING THIS TIME. WHILE THIS WOULD BRING ANOTHER
ROUND OF SNOW TO THE FA...DOES NOT APPEAR THAT THIS WILL BE A
MAJOR STORM ATTM. GENERALLY FOLLOWED GMOS THRU THE LONG TERM...
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD MVFR/IFR CONDITIONS ARE EXPECTED TODAY THROUGH TONIGHT
IN PERIODS OF SNOW/LOW CIGS/REDUCED VSBYS.
IFR/MVFR IN LGT SNOW/BLSN XPCTD FOR OUR NRN TAF SITES ON MON W/
MVFR/VFR AT OUR SRN SITES. PREDOM VFR CONDS XPCTD MON NGT AND TUE
W/ DETERIORATING CONDS TUE NGT TO IFR MOST TAF SITES. WORST CONDS
SHOULD BE XPCTD OVER THE SRN TAF SITES DURING THIS TIME. VFR CONDS
XPCTD TO RETURN LATE WED AND PERSIST THRU THU AS HGH PRES BUILDS
INTO THE AREA.
&&
.MARINE...
NEAR TERM: EXPECT WINDS TO INCREASE THIS AFTERNOON AND ESPECIALLY
TONIGHT AS SURFACE LOW INTENSIFIES AND MOVES NORTHEAST THROUGH THE
MARITIMES. EXPECT THE POSSIBILITY OF STORM FORCE GUSTS TO AROUND
50 KT LATER TONIGHT.
SHORT TERM: WILL HANG ONTO MINIMAL STORM MON AM W/ GLW CONDS THEN XPCTD
FOR THE REMAINDER OF MON INTO MON EVE...
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...SNOW ADVISORY UNTIL 7 AM EST MONDAY FOR MEZ001>006-010-011-031-
032.
SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MEZ015>017-029-
030.
MARINE...STORM WARNING FROM 10 PM THIS EVENING TO 10 AM EST MONDAY FOR
ANZ050>052.
&&
NEAR TERM...FITZSIMMONS/DUDA
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA
MARINE...DUDA/KHWHazardous weather outlook, Feb 10, 5:10 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 510 AM EST SUN FEB 10 2008 MEZ001>006-010-011-031-032-111015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 510 AM EST SUN FEB 10 2008 ...SNOW ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-029-030-111015- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 510 AM EST SUN FEB 10 2008 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-111015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 510 AM EST SUN FEB 10 2008 ...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:00 PM EST | Blowing Snow Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 23 hr |
| Feb 10, 4:10 PM EST | Wind Advisory | CAR | Hancock, Penobscot, Washington | 19 hr |
Nearby
Winter Storm Warnings in Maine, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.